MAUDE Adverse Event Report: RICHARD WOLF GMBH METZENBAUM SCISSORS INSERT Ø 5.5MM

RICHARD WOLF GMBH METZENBAUM SCISSORS INSERT Ø 5.5MM
Model Number 83930041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On the basis of the available information (no operation extension, part completely salvaged), a user error can be assumed.Taking into account all the findings obtained, no systematic errors can be derived either with regard to the functionality or from a design and manufacturing point of view.The 83930041 metzenbaum scissors insert 5.5mm b 4,6mm from batch 1399870 was checked in the specialist department, where it was found that the bonded ceramic blade had fallen off the carrier part.The scissor parts show strong signs of wear.Damage to the scissor parts indicates mechanical overload.The adhesive surface was noticed to be almost completely present and implys the damage could have occurred during the hf application.When used as intended and in compliance with the safety instructions given in ga-b241, the eragon bipolar metzenbaum shears 83930041 will not be affected by thermal stress with hf current.In the instructions for use ga-b 241 / de / 2019-03 v7.0 / pk18-9399, reference is made to the limited stability of the products: chapter 7 applications.Products must be checked immediately before and after use for damage, loose parts and completeness.Chapter 7.4 application notes contains detailed information on the possibility of breakage or damage.Due to the small dimensions required, the products have only limited stability.For bipolar instruments, damage to the insulation caused by overloads can also lead to an impairment of electrical safety.If the coagulation effect is suddenly absent, do not increase the hf power arbitrarily, if necessary carry out a function test (see chapter 8.2.1).For therapeutic applications, we recommend keeping a replacement instrument at hand.Only grasp and remove small, soft tissue parts/organs with the products.Shock-sensitive ceramic components (scissors) should be handled with particular care.Check products immediately after use for damage and completeness.No missing parts may remain in the patient.(metallic and ceramic components are radiopaque).Chapter 7.4.1 hf application describes the electrical loading capacity.The "instructions for hf application", order no.: ga-s 002 as well as those of the hf equipment manufacturer must be observed.Hf voltage too high! risk of injury due to damage to the insulation of the hf instruments! exceeding the maximum, recurring peak voltage of the hf instrument in combination with hf surgical devices and/or incorrect selection of the operating mode can destroy the insulation and lead to leakage currents.Thermal tissue damage to patients, users and third parties is possible.Hf instruments in combination with hf surgical units should only be used with a recurring peak voltage of 300 v maximum.Use with bipolar cutting current (cut mode) is not permitted.The products are only suitable for short-term coagulation of tissue and smaller vessels (e.G.Tubular structures, blood vessels).During the check in chapter 8, visual check in chapter 8.1 and the function test 8.2.1, damage such as in this case is detected early so that the user can switch to a replacement instrument.Products that are damaged and incomplete or have loose parts must no longer be used.Rw (b)(4) considers this report closed.If any additional information is obtained, a follow up report will be submitted to the fda.
 
Event or Problem Description
On september 24, 2019, richard wolf (b)(4) received the following information: during intraoperative use of the bipolar scissors, the ceramic blade at the distal end of the instrument fell off during application under hf.The ceramic blade was completely recovered.No significant surgery time extension is reported.The ceramic was fully recovered from the patient during the surgery.The application was completed.No deterioration of the patient's condition after application.

Brand Name
METZENBAUM SCISSORS INSERT Ø 5.5MM
Common Device Name
METZENBAUM SCISSORS INSERT Ø 5.5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9924028
Report Number9611102-2019-00032
Device Sequence Number19651284
Product Code HET
UDI-Device Identifier04055207026588
UDI-Public04055207026588
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83930041
Device Catalogue Number83930041
Device Lot Number1399870
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;